I was misdiagnosed with Hypothyroidism and took Levothyroxine for 11 mths. I stopped taking Levothyroxine three months ago, and my TSH is now 2x the initial level prior to taking thyroid medication. My Free T4 was and is within the normal range. Can being on the medication permanently suppress/reduce thyroid function? Would you expect the TSH will return to normal, and how long should I wait? Also, I lost a significant amount of hair from the medication-does complete regrowth usually occur, and how long does it usually take to notice?
The current non-medicated level is showing a high TSH -- meaning you likely need the medication. Would restart with levothyroxine to keep the levels in the 0.5-2.5 range. This is based on the information you provide -- of course, some patients with TSH in the 3-10 range can be observed w/o medications, so discuss with your physician the pros/cons of resuming levothyroxine.
Dear Dr. Lupo, after being off thyroid meds my TSH is improving. It is still slightly elevated but has improved on the past two tests. I am considering taking L-Tyrosine to help my thyroid function return to normal. Is this a safe supplement to take? My main concern is hair loss.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.